MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HBE; ANTI-HBE TEST

ROCHE DIAGNOSTICS ELECSYS ANTI-HBE; ANTI-HBE TEST
Model Number D438570
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analyzer serial number is (b)(6).The qc recovery data provided was within specification.The patient sample was requested for investigation.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable elecsys anti-hbe results for 1 patient on a cobas e 801 analytical unit compared to an abbott alinity analyzer.On (b)(6) 2026, the initial anti-hbe result was 0.813 coi, interpreted as reactive.The repeat result after recentrifugation of the patient sample was 0.765 coi, interpreted as reactive.These results were deemed "false positives", as the patient's other hepatitis b markers were "negative".On (b)(6) 2026, the repeat result of a portion of the patient's serum sample tested on the abbott alinity analyzer was 1.58 s/co, interpreted as non-reactive.
 
Additional Manufacturer Narrative
The alarm trace showed sample clot detection alarms.The patient sample was received for investigation.The investigation was able to confirm a heterophilic antibody interference in the patient sample.Per product labeling, "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design." no product problem was identified.

Brand Name
ELECSYS ANTI-HBE
Common Device Name
ANTI-HBE TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24500046
Report Number1823260-2026-00756
Device Sequence Number10486352
Product Code LOM
UDI-Device Identifier04015630940134
UDI-Public04015630940134
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P190005/S002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD438570
Device Catalogue Number07026838190
Device Lot Number86694401
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer04/30/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age13 YR
Patient SexFemale
Patient RaceAsian